Alert archive / Montana / Winter Storm Warnings in 2012

Winter Storm Warning 17, NWS Great Falls, MT

October 22, 2012

NWS Great Falls, MT issued this winter storm warning at Oct 22, 2012, 3:15 AM MDT. It took effect at Oct 22, 2012, 3:00 PM MDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2012, 3:15 AM MDT (09:15 UTC)
In effect from
Oct 22, 2012, 3:00 PM MDT
Expired
Oct 23, 2012, 10:07 AM MDT
In force
19 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WWUS45 KTFX 220915
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
315 AM MDT MON OCT 22 2012

MTZ009-048-222200-
/O.UPG.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/
/O.NEW.KTFX.WW.Y.0034.121022T2100Z-121023T1800Z/
/O.NEW.KTFX.WS.W.0017.121022T2100Z-121023T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
315 AM MDT MON OCT 22 2012

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT TUESDAY FOR ELEVATIONS ABOVE 4500 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT TUESDAY FOR ELEVATIONS BELOW 4500 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET FOR HEAVY SNOW...
WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY.

A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET HAS ALSO
BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW
4500 FEET FOR SNOW IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE
  MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON.
  PRECIPITATION OVER THE LOWER ELEVATIONS WILL START AS A RAIN
  SNOW MIX THEN CHANGE OVER TO SNOW MONDAY EVENING.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT LOWER
  ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE MOUNTAINS ALONG
  THE CONTINENTAL DIVIDE. THE HIGHEST SNOWFALL AMOUNTS ARE
  EXPECTED TO OCCUR AT ELEVATIONS ABOVE 7000 FEET.

* WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 
  MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED 
  VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME 
  DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR 
  ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.  KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ010-222200-
/O.UPG.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/
/O.NEW.KTFX.WW.Y.0034.121022T2100Z-121023T1800Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
315 AM MDT MON OCT 22 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING AND MAIN IMPACT: A MIX OF RAIN AND SNOW WILL DEVELOP
  ACROSS THE PLAINS OF EASTERN GLACIER COUNTY THIS AFTERNOON THEN
  CHANGE TO SNOW THIS EVENING.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE. 

* WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 
  MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED 
  VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME 
  DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR 
  ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
4 follow-up statements
388 
WWUS45 KTFX 222102
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
302 PM MDT MON OCT 22 2012

MTZ009-048-230600-
/O.CAN.KTFX.WW.Y.0034.000000T0000Z-121023T1800Z/
/O.CON.KTFX.WS.W.0017.000000T0000Z-121023T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
302 PM MDT MON OCT 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT
TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY BELOW 4500 FEET AND REPLACED IT WITH A
WINTER STORM WARNING. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL
NOON MDT TUESDAY FOR ELEVATIONS ABOVE 4500 FEET.

A WINTER STORM WARNING IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING: WIDESPREAD SNOW WILL DEVELOP OVER THE MOUNTAINS OF THE
  ROCKY MOUNTAIN FRONT BY LATE THIS AFTERNOON. SNOW WILL BE HEAVY
  AT TIMES. SNOW WILL DIMINISH TUESDAY MORNING.
 
* SNOW ACCUMULATIONS: TOTAL AMOUNTS OF 8 TO 12 INCHES ARE LIKELY WITH
  ISOLATED AMOUNTS OF 16 INCHES IN THE MOUNTAINS. 

* WINDS AND VISIBILITY: NORTHEAST TO NORTHWEST WINDS OF 10 TO 20
  MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES WILL BECOME
  DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR
  ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.  KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ010-230600-
/O.UPG.KTFX.WW.Y.0034.000000T0000Z-121023T1800Z/
/O.EXA.KTFX.WS.W.0017.121022T2100Z-121023T1800Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
302 PM MDT MON OCT 22 2012

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON MDT
TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING: SNOW WILL DEVELOP BY LATE THIS AFTERNOON. SNOW WILL BE
  HEAVY AT TIMES. SNOW WILL DIMINISH TUESDAY MORNING.

* SNOW ACCUMULATIONS: 3 TO 7 INCHES ARE LIKELY.

* WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 
  MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED 
  VISIBILITIES.

* OTHER IMPACTS: TRAVEL COULD BECOME DIFFICULT SNOW COVERED ROADS
  AND POOR VISIBILITIES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS
  SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-044>046-049-230600-
/O.NEW.KTFX.WW.Y.0035.121022T2102Z-121023T1800Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN...
ROGERS PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD
302 PM MDT MON OCT 22 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT
TUESDAY.

* TIMING: SNOW OVER SOUTHWEST MONTANA WILL SPREAD NORTH THE REST
  OF THIS AFTERNOON. SNOW WILL DIMINISH LATE TONIGHT THROUGH
  TUESDAY MORNING. 

* SNOW ACCUMULATIONS: 2 TO 5 INCHES ARE LIKELY.

* WINDS AND VISIBILITY: SOUTHERLY WINDS 5 TO 15 MPH ARE EXPECTED.
  VISIBILITIES WILL BE POOR AT TIMES. 

* OTHER IMPACTS: TRAVEL WILL BE HAMPERED BY SNOW COVERED ROADS
  AND POOR VISIBILITIES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS
  SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...SHELBY...CONRAD... 
  CHESTER...FLESHER PASS...LINCOLN...ROGERS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-012-015-050-051-054-055-230600-
/O.NEW.KTFX.WW.Y.0035.121022T2102Z-121023T1100Z/
BEAVERHEAD-CASCADE-MADISON-JUDITH BASIN-FERGUS-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS...
KINGS HILL PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...
TWIN BRIDGES...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...
WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
302 PM MDT MON OCT 22 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 AM MDT
TUESDAY.

* TIMING: SNOW WILL CONTINUE THROUGH THE EVENING AND DIMINISH
  AFTER MIDNIGHT. 

* SNOW ACCUMULATIONS: 2 TO 5 INCHES ARE LIKELY.

* WINDS AND VISIBILITY: SOUTHERLY WINDS 5 TO 15 MPH ARE EXPECTED.
  VISIBILITIES WILL BE POOR AT TIMES. 

* OTHER IMPACTS: TRAVEL WILL BE HAMPERED BY SNOW COVERED ROADS
  AND POOR VISIBILITIES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS
  SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE 
  RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST 
  YELLOWSTONE...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE... GREAT 
  FALLS...KINGS HILL PASS...BIG HOLE PASS...CHIEF JOSEPH PASS...
  DILLON...MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...
  TWIN BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
286 
WWUS45 KTFX 230325
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
925 PM MDT MON OCT 22 2012

MTZ050-051-230430-
/O.CAN.KTFX.WW.Y.0035.000000T0000Z-121023T1100Z/
JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
925 PM MDT MON OCT 22 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW HAS DIMINISHED AND EXPECT VERY LITTLE IF ANY ADDITIONAL
SNOW ACCUMULATION THE REST OF TONIGHT.

$$

MTZ009-010-048-231100-
/O.CON.KTFX.WS.W.0017.000000T0000Z-121023T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
925 PM MDT MON OCT 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY.

* TIMING: SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE NIGHT.
  SNOW WILL DIMINISH TUESDAY MORNING.

* SNOW ACCUMULATIONS: TOTAL AMOUNTS OF 8 TO 12 INCHES ARE LIKELY
  IN THE MOUNTAINS WITH ISOLATED AMOUNTS OF 16 INCHES. SNOW
  ACCUMULATIONS OF 3 TO 7 INCHES ARE LIKELY OVER THE PLAINS.

* WINDS AND VISIBILITY: NORTHEAST TO NORTHWEST WINDS OF 10 TO 
  20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED 
  VISIBILITIES. 

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES WILL BECOME
  DIFFICULT WITH SNOW COVERED AND ICY ROADS. HUNTERS AND OTHER
  OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.  KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-044>046-049-231100-
/O.CON.KTFX.WW.Y.0035.000000T0000Z-121023T1800Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN...
ROGERS PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD
925 PM MDT MON OCT 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TUESDAY. 

* TIMING: SNOW WILL CONTINUE AND THEN DIMINISH LATE TONIGHT
  THROUGH TUESDAY MORNING.

* SNOW ACCUMULATIONS: 2 TO 5 INCHES ARE LIKELY.

* WINDS AND VISIBILITY: NORTH TO EAST WINDS 5 TO 15 MPH ARE
  EXPECTED. VISIBILITIES WILL BE POOR AT TIMES.

* OTHER IMPACTS: TRAVEL WILL BE HAMPERED BY SNOW COVERED ROADS AND
  POOR VISIBILITIES. BRIDGES COULD BE ICY. HUNTERS AND OTHER
  OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER...
  SHELBY...FLESHER PASS...LINCOLN...ROGERS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-012-015-054-055-231100-
/O.CON.KTFX.WW.Y.0035.000000T0000Z-121023T1100Z/
BEAVERHEAD-CASCADE-MADISON-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS...
KINGS HILL PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...
TWIN BRIDGES...WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...
BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
925 PM MDT MON OCT 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT
TUESDAY. 

* TIMING: SNOW WILL DIMINISH OVER CASCADE COUNTY LATER TONIGHT.
  SNOW OVER BEAVERHEAD COUNTY WILL SPREAD EAST REACHING GALLATIN
  AND MEAGHER COUNTIES AFTER MIDNIGHT.

* SNOW ACCUMULATIONS: 2 TO 5 INCHES ARE LIKELY.

* WINDS AND VISIBILITY: SOUTHERLY WINDS 5 TO 15 MPH ARE EXPECTED
  IN THE VALLEYS WITH SOUTHERLY WINDS 15 TO 25 MPH IN THE
  MOUNTAINS. VISIBILITIES WILL BE POOR AT TIMES.

* OTHER IMPACTS: TRAVEL WILL BE HAMPERED BY SNOW COVERED ROADS AND
  POOR VISIBILITIES. BRIDGES COULD BECOME ICY. HUNTERS AND OTHER
  OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE 
  RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST 
  YELLOWSTONE...BIG HOLE PASS...CHIEF JOSEPH PASS... DILLON...
  MONIDA PASS...GREAT FALLS...KINGS HILL PASS... ENNIS...
  NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
021 
WWUS45 KTFX 230847
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 AM MDT TUE OCT 23 2012

MTZ014-044>046-049-231000-
/O.CAN.KTFX.WW.Y.0035.000000T0000Z-121023T1800Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN...
ROGERS PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD
247 AM MDT TUE OCT 23 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE MAIN SNOW AREA HAS MOVED INTO SOUTHERN CANADA. SPOTTY LIGHT SNOW
SHOWERS WILL OCCUR THIS MORNING BUT LITTLE ADDITIONAL ACCUMULATION
IS EXPECTED.

$$

MTZ008-012-015-054-055-231000-
/O.CAN.KTFX.WW.Y.0035.000000T0000Z-121023T1100Z/
BEAVERHEAD-CASCADE-MADISON-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS...
KINGS HILL PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...
TWIN BRIDGES...WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...
BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
247 AM MDT TUE OCT 23 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW HAS ENDED ACROSS MOST OF THE REGION. SPOTTY LIGHT SNOW
SHOWERS ARE POSSIBLE THROUGH THIS MORNING BUT LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED.

$$

MTZ009-010-048-231800-
/O.CON.KTFX.WS.W.0017.000000T0000Z-121023T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
247 AM MDT TUE OCT 23 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING: SNOW...MODERATE AT TIMES...WILL CONTINUE THROUGH THE
  MORNING HOURS.

* SNOW ACCUMULATIONS: TOTAL AMOUNTS OF 8 TO 12 INCHES ARE 
  LIKELY IN THE MOUNTAINS WITH ISOLATED AMOUNTS OF 16 INCHES. 
  SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE LIKELY OVER THE 
  PLAINS.

* WINDS AND VISIBILITY: NORTHEAST TO NORTHWEST WINDS OF 10 TO 
  20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED 
  VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES WILL BECOME 
  DIFFICULT WITH SNOW COVERED AND ICY ROADS. HUNTERS AND OTHER 
  OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.  KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
815 
WWUS45 KTFX 231607
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1007 AM MDT TUE OCT 23 2012

MTZ009-010-048-231715-
/O.CAN.KTFX.WS.W.0017.000000T0000Z-121023T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
1007 AM MDT TUE OCT 23 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING. 

THE SNOW HAS ENDED OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT
BANK AREA THIS MORNING. THUS THE WINTER STORM WARNING HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 21, 10:50 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Oct 21, 10:50 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1050 PM MDT SUN OCT 21 2012

UPDATED AVIATION SECTION

.DISCUSSION...
NO CHANGES TO THE FORECAST FOR TONIGHT...HOWEVER...CONFIDENCE IN THE
PROBABILITY OF PRECIPITATION REMAINS LOW. MODELS AGREE ON AN UPPER
LEVEL JET PUSHING THROUGH THE AREA TONIGHT BUT DIFFER ON THE AMOUNT
OF MOISTURE OVER THE AREA. SATELLITE DATA HAS BEEN SHOWING
INCREASING CLOUD COVER OVER SOUTHWEST MONTANA AND PORTIONS OF
CENTRAL MONTANA FOR THE LAST FEW HOURS. THE POSSIBILITY FOR
SCATTERED SNOW SHOWERS SHOULD INCREASE LATER TONIGHT AS LIFT
ASSOCIATED WITH APPROACHING THE UPPER LEVEL JET COMBINES WITH THE
INCREASING MOISTURE OVER THE AREA. THEREFORE WILL CONTINUE TO SIDE
WITH THE WETTER MODELS AND KEEP A CHANCE FOR SNOW SHOWERS IN THE
FORECAST FOR PORTIONS OF SOUTHWEST AND NORTH CENTRAL MONTANA.
LANGLIEB

&&

.AVIATION...
UPDATED 0450Z.
SOUTHWEST FLOW ALOFT CONTINUES. MID AND HIGH LEVEL CLOUDS WILL
INCREASE AS A DISTURBANCE ALOFT MOVES ACROSS THE AREA OVERNIGHT.
ISOLATED SHOWERS ASSOCIATED WITH THIS FEATURE ARE POSSIBLE AFTER
08Z. SURFACE WINDS WILL REMAIN LIGHT. VFR CONDITIONS WILL PREVAIL
WITH MVFR CONDITIONS POSSIBLE IN THE VICINITY OF SHOWERS. MOUNTAINS
MAY BE OBSCURED AT TIMES.

&&

.PREV DISCUSSION...
/ISSUED 550 PM MDT SUN OCT 21 2012/

TONIGHT THROUGH TUESDAY...CENTRAL AND SOUTHWEST MONTANA WILL ENTER
THE WORK WEEK WITH AN ACTIVE WEATHER PATTERN AND COOLER
TEMPERATURES. A LARGE UPPER LEVEL LOW IS CURRENTLY CENTERED
ALONG THE BRITISH COLUMBIA COAST WITH SOUTHWEST FLOW ALOFT
EXTENDING FROM THE NORTHERN CALIFORNIA COAST TO MONTANA. THIS
SYSTEM WILL DRIFT TO THE SOUTH OVERNIGHT...BECOMING CENTERED ALONG
THE OREGON COAST BEFORE SWINGING INLAND AND ACROSS THE NORTHERN
ROCKIES. UNFORTUNATELY THE VARIOUS FORECAST MODELS ARE UNABLE TO
RESOLVE THE FINE DETAILS OF THIS SYSTEM SO THERE CONTINUES TO BE
QUITE A BIT OF UNCERTAINTY. AT THIS TIME IT APPEARS THAT AN
INITIAL SHORTWAVE IN THE SOUTHWEST FLOW ALOFT WILL SWEEP ACROSS MY
SOUTHEAST ZONES OVERNIGHT WITH SCATTERED SNOW SHOWERS EXPECTED
OVER THE LITTLE BELT MOUNTAINS AND THE LEWISTOWN AREA BY MIDNIGHT.
THERE SHOULD BE A SHORT-LIVED BREAK IN CLOUD COVER AND SHOWER
ACTIVITY MONDAY MORNING BUT A SECOND...STRONGER WAVE WILL MOVE
ACROSS THE SOUTHERN HALF OF THE FORECAST AREA MONDAY AFTERNOON.
PRECIPITATION COULD BE WIDESPREAD ACROSS THE REGION MONDAY NIGHT
BUT...AS MENTIONED BEFORE...MODELS ARE HAVING A VERY ROUGH TIME
NAILING DOWN WHERE AND HOW MUCH PRECIPITATION WILL FALL. IT
CONTINUES TO APPEAR THAT THE BEST LIKELIHOOD FOR WIDESPREAD
ACCUMULATING SNOWS WILL BE IN MY FAR NORTHWEST ZONES INCLUDING
GLACIER NATIONAL PARK. IN THIS AREA I WILL ALLOW THE CURRENT
WINTER STORM WATCH TO REMAIN IN PLACE FOR NOW. UNSETTLED AND COOL
WEATHER WILL LIKELY CONTINUE TO AFFECT THE REGION THROUGH TUESDAY.
MPJ

TUESDAY NIGHT THROUGH SUNDAY...OVERALL WEATHER PATTERN WILL
FEATURE A DEEP UPPER LEVEL TOUGH ALONG THE WEST COAST MID-
WEEK...GRADUALLY SHIFTING EASTWARD...MAINTAINING A BROAD/COLD
CYCLONIC FLOW ALOFT OVER THE REGION THROUGH THE REMAINDER OF THE
WEEK. UPPER LEVEL FEATURES EMBEDDED WITHIN THE BROADER TROUGH ARE
STILL NOT WELL AGREED UPON BY THE MEDIUM RANGE MODELS...HOWEVER
SOMEWHAT BETTER CONSENSUS HAS DEVELOPED WITH RESPECT TO ENERGY
WITHIN THE TROUGH CONSOLIDATING OVER CENTRAL CANADA BY MIDWEEK
WHILE PART OF THE ENERGY REMAINS OF OFFSHORE AND SWINGS INLAND
INTO THE WESTERN U.S. LATER IN THE WEEK. CIRCULATION AROUND THE
CANADIAN PORTION OF THE TROUGH NOW APPEARS LIKELY TO SEND A
SIGNIFICANTLY COLD AIRMASS SOUTH ALONG THE ROCKIES INTO AT LEAST
THE NORTHERN TWO THIRDS OF THE FORECAST AREA FOR THE WEDNESDAY
THROUGH FRIDAY PERIOD. CURRENT OBSERVATIONS IN THE SOURCE REGION
OF NW CANADA/AK SHOW THAT COLD AIR HAS BEGUN TO POOL AND SHOULD
SUPPORT TEMPERATURES IN THE 20S AND 30S FOR HIGH TEMPS DURING THIS
PERIOD AS THE COLD AIRMASS SETTLES INTO THE AREA. MODEL
DIFFERENCES ARE LARGEST WITH RESPECT TO SHORTWAVE ENERGY ROTATING
THROUGH THE TROUGH TUESDAY NIGHT THROUGH SATURDAY...HOWEVER THE
BULK OF THE ENERGY LOOKS TO STAY SOUTH OF THE REGION...WITH
PERIODS OF SNOW SHOWERS EXPECTED TO OCCUR UNDER THE COLD CYCLONIC
FLOW...HOWEVER AMOUNTS GENERALLY LOOK LIGHT. MODEL DIFFERENCES
INCREASE FURTHER NEXT WEEKEND WITH REGARD TO THE EASTWARD
PROGRESSION OF THE UPPER TROUGH LEADING TO LOW CONFIDENCE IN BOTH
TEMPERATURE AND PRECIPITATION FORECASTS AT THIS TIME. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  27  47  30  43 /  20  20  50  30
CTB  20  41  22  34 /  10  20  70  50
HLN  27  48  31  45 /  10  40  50  30
BZN  26  50  30  48 /  30  50  50  30
WEY  20  44  22  38 /  20  70  60  40
DLN  26  49  28  45 /  10  50  50  40
HVR  27  50  33  44 /  10  20  60  40
LWT  27  46  30  44 /  40  50  50  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT.

&&

SHORT TERM...LANGLIEB/MPJ
LONG TERM...HOENISCH
AVIATION...EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 21, 4:58 AM MDT, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
458 AM MDT SUN OCT 21 2012

MTZ009-010-048-221100-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
458 AM MDT SUN OCT 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FOR MONDAY AFTERNOON THROUGH
NOON ON TUESDAY.

A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE NORTHERN
ROCKIES BRINGING COLDER TEMPERATURES AND PERIODS OF ACCUMULATING
SNOW. THREE TO SIX INCHES ARE POSSIBLE IN THE LOWER ELEVATIONS
WITH 12 TO 20 INCHES POSSIBLE IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY SNOWFALL AMOUNTS AND INFORMATION ON ANY WEATHER RELATED
IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ011-047-221100-
HILL-BLAINE-
458 AM MDT SUN OCT 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM THIS MORNING.
VISIBILITIES AS LOW AS ONE QUARTER MILE AND SLICK SPOTS ON ROADS
AND BRIDGES WILL AFFECT DRIVING ON LOCAL ROADS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE NORTHERN
ROCKIES MONDAY AFTERNOON THROUGH LATE TUESDAY BRINGING COLDER
TEMPERATURES AND PERIODS OF LIGHT RAIN...RAIN SNOW MIX...AND LIGHT
SNOW. LOWER ELEVATION SITES WILL SEE LITTLE TO NO SNOW
ACCUMULATION WITH 2 TO 3 INCHES POSSIBLE IN THE BEARS PAW MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY SNOWFALL AMOUNTS AND INFORMATION ON ANY WEATHER RELATED
IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ008-012>015-044>046-049>055-221100-
BEAVERHEAD-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
MADISON-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
458 AM MDT SUN OCT 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE NORTHERN
ROCKIES MONDAY AFTERNOON THROUGH LATE TUESDAY BRINGING COLDER
TEMPERATURES AND PERIODS OF LIGHT RAIN...RAIN SNOW MIX...AND LIGHT
SNOW. LOWER ELEVATION SITES WILL SEE LITTLE TO NO SNOW
ACCUMULATION WITH 1 TO 3 INCHES POSSIBLE IN THE MOUNTAIN RANGES OF CENTRAL
AND SOUTHWEST MONTANA.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY SNOWFALL AMOUNTS AND INFORMATION ON ANY WEATHER RELATED
IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:15 AM MDTWinter Weather AdvisoryTFX12 hr
Oct 22, 3:02 PM MDTWinter Weather AdvisoryTFX12 hr

Nearby

Winter Storm Warnings in Montana, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.